Top
10
Doctor insights on: Omeprazole Make Stomach

Share
1

1
Can I take too much omeprazole and make my stomach too basic?

Can I take too much omeprazole and make my stomach too basic?

Yes,very low acidity: Omeprazole (prilosec) is commonly used and works well in blocking stomach acid. Long term use may lower absorption of calcium, vitamin b12, etc..., leading to problems like B12 deficiency. Older folks may have a higher risk of hip fractures. Stomach acid kills germs, so some infections (such as food-borne bacteria or clos. Difficile diarrhea) may be more likely in a person with suppressed acid. ...Read more

See 1 more doctor answer
Dr. Tri Huynh
795 doctors shared insights

Omeprazole (Definition)

Omeprazole is the generic equivalent of prilosec, the first oral acid-reducer agent of the proton pump inhibitor ...Read more


5

5
Should i take omeprazole for stomach trouble if taking Valium involuntarily ?

Omeprazole: Not sure what u meant by "involuntarily" & what symptoms u r having, but Omeprazole would not hurt, and if stomach symptoms persist, see your primary care doc. ...Read more

6

6
How long will it take for omeprazole to reduce acidity and inflammation in the stomach ?

How long will it take for omeprazole to reduce acidity and inflammation in the stomach ?

Give it six weeks: if you're still having pain from GERD this long after starting a PPI like omeprazole, you will probably need an endoscopy to evaluate your stomach esophagus and duodenum ...Read more

7

7
I take omeprazole, but tonight, i'm still having stomach problems. What additionally can I take with it?

I take omeprazole, but tonight, i'm still having stomach problems. What additionally can I take with it?

Several: You can take an acid buffering agent (tums, mylanta, maalox), an acid reduction agent (zantac, pepcid) or another omeprazole. But try to figure out what triggered the stomach problem (ie something you ate earlier today, extra coffee, etc) so you can avoid the problem altogether. If it happens repeatedly, call your doc. ...Read more

9

9
Can omeprazole cause stomach bloating?

Can omeprazole cause stomach bloating?

Yes: I have seen that effect at times. Try stopping it for a few days ; see if it goes away. If so, ask your doctor for another brand in the same class. Sometimes the bloating is brand specific. ...Read more

10

10
Can i stop taking omeprazole suddenly? It seems to be making it hard to eat as well as increasing my stomach pains.

Yes: The latest studies suggest that there is no acid rebound phenomenon with sudden discontinuation of this class of drugs. ...Read more

Dr. Gregory Moneta
484 doctors shared insights

Losec (Definition)

Losec is a proton pump inhibitor which is a kind of ...Read more